Improve MedHelp Suggestions Community
Medicine Interaction Tracker
About This Community:

This forum is to discuss ideas for new features and functionality - ways to improve MedHelp. This forum is NOT the place to ask Medical Questions or submit technical issues. If you have a Medical Question, please post it in the appropriate forum. If you have questions, please read our FAQs.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Medicine Interaction Tracker

I take many medications and I would like something that would tell me their interactions and side effects. I recently discovered that 2 of my medications causes low potassium, plus another one deplets vitamin b6, which affected adversely my already precarious breathing capabilities. If I would have known this, I could have change my eating habits to a high potassium, magnesium and b6 diet, but I did not know that the very medications I was taking for my asthma were causing me to have mineral defficiencies that impaired my breathing causing a vicious cicle. After an year and a half in bed unable to breath, in just seven days of a high potassium, high magnesium, and high selenium rich foods I can breath. Moreover, 3 days ago I started to take the b6 supplements recomended by my pulmonologist and now I can walk around my home without having an asthma attack. I want to make sure this doesn't happened again that is why I ask for this tracker
Related Discussions
2 Comments Post a Comment
Blank
10947_tn?1281407852
Thanks for the suggestion! We would like to offer an option for members to keep track of what medications they are taking and be able to share this information with their medical care providers. Interactions among medications can be quite complicated and are probably best handled by your doctor or pharmacist. We'll let you know when we have a medication/treatments tracker available. Stay tuned...

Thanks,
MedHelp
Blank
564169_tn?1216329777
Funny enough, neither my doctor, nor my pulmonologist new about this. On July 2nd, I had to go to emergency due to an asthma attack. The doctor there checked my potassium levels and said that I had acute hypokalemia caused by albuterol. My pharmacist told me that he had never heard of this side effect, and no doctor had ever checked my potassium levels before that I know off, nor was I told about this.
I wanted to know if any other of my medications could cause something like this, so I researched on my own and found this article from the University of Maryland Medical Center http://www.umm.edu/altmed/articles/asthma-000015.htm where it states that theophylline depletes the body from potassium and B6, and that the low potassium may be an indicator of low magnesium also. I sent this information to my doctor and ask to have my levels of potassium, magnesium and B6 checked. He agreed to check the potassium and magnesium in a month, but told me that he did not know of a reliable test for the B6 and to buy an over the counter supplement of it and start taking it. Then, I discovered this site while I was researching about B6 and I got scared when I found out that it can be toxic. I don't know what to do... I feel lost. I wish I knew the ratio at wich B6 is been depleted by theophylline, so I could know how much to take to make up for it. How do I know I am not taking to much? I don't want to end up with more health problems than I already have. I am breathing so much better, but now I am afraid of taking B6.  
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Improve MedHelp Suggestions Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank